This dosage change occurred just over a week ago. The downward dosing was due to my strong urging. I was, at one time, on 2 AP, 2 mood stabilizers, and a benzo. I wanted to come down to just lithium (the other antimanic drug I am still taking). She agreed we could aim for the Lithium, Abilify, and lowest dose of the Klonapin for now. Honesty, my symptoms have been terrible the last couple of years but I attributed that to pregnancy and postpartum. I honestly believed I would be fine now that I have been stable again. It's been around 4 months but I guess, like my doc said, "your definition of stable and mine are very different." In other words, 4 months isn't enough. I will call her today.View Thread
Actually, I think I need to elaborate a bit. Sorry Dr. G. Here is my entire issue: my doctor decreased my lamictal from 400 mg to 150 mg (now I'm wondering if it was supposed to be decreased to 300 mg and the prescription label is wrong). Could that make me manic or I think even mixed? Last night I hardly slept at all and was paranoid that worms were crawling out of my ears and then terrified someone was going to break into my house. I woke up my husband and he was able to calm me but I still couldn't sleep because my mind was racing. Today I was crippled with sheer panic all day. Otherwise, for the few days prior, I was high energy, loaded with passion, and elated...but still sleeping. What do you think? I've been stable for months now and I really thought I would stay that way. Is it possible this isn't my bipolar? Is it because of the lamictal decrease? Is it just my bipolar and likely not related to the med change? Should I call my doctor? Again, sorry for the overload, all of today's panic, along with a still racing mind, just has me worried a bit more.
I glad it's not as bad as the gp said. How ridiculous that she gave her the wrong information to begin with! I hope everything goes well with her appointment. Also, sorry about your cheek! I hope things go well for you as well as for your mom.
Please forgive me if I have asked a similar question before; I just can't decide how I feel. I have been stable for around 4 months. I realize that's not a very long time but it already has me wondering if I even have Bipolar Disorder. I have had an extremely unstable couple of years but I was pregnant and postpartum most of the time so there were problems with hormones.
Before the last two years (other than postpartum depressions), I hadn't had any major episodes in about 10 years. My questions are, do you honestly believe lithium is necessary for someone who has had such infrequent episodes? Could just taking meds as needed work? My doc insists on lithium (she is weaning me off my other meds) for the rest of my life and so does my husband but ultimately it is my decision. I just wonder if every doctor would agree that meds are needed all the time in every situation.
Despite my meds, I can't sleep tonight. Does anyone else hope that missing a night's sleep will turn into missing several night's sleep and trigger mania? I don't always feel this way and I know that this thinking is terrible and the consequences that this could have for my family and me are potentially poor. Still, I completely miss that high and I feel like before I spiral out of control, if I am just hypomanic, I am SUCH a better mom, better wife, better everything. Since I have been doing well for a couple of months, this is nonsensical, but nonetheless true.View Thread